Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 20, 2007, 10:25 PM CST for Montgomery County, Tennessee. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2007, 10:25 PM CST (04:25 UTC)
- Expired
- Feb 20, 2007, 10:45 PM CST
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 10:35 PM CST | HAIL 0.25 | Clarksville, TN | THP REPORTED AT MM 1 AND 8 PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 5:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210426 SVROHX TNC125-210500- /O.NEW.KOHX.SV.W.0003.070221T0425Z-070221T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1025 PM CST TUE FEB 20 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CLARKSVILLE * UNTIL 1100 PM CST * AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF CLARKSVILLE...OR ABOUT 7 MILES SOUTHWEST OF FORT CAMPBELL...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE BY 1040 PM CST GUTHRIE BY 1055 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3664 8762 3653 8764 3648 8715 3664 8711 $$ 31
1 follow-up statement
000 WWUS54 KOHX 210445 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1045 PM CST TUE FEB 20 2007 TNC125-210455- /O.CAN.KOHX.SV.W.0003.000000T0000Z-070221T0500Z/ MONTGOMERY TN- 1045 PM CST TUE FEB 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY MORNING FOR TENNESSEE. LAT...LON 3664 8762 3653 8764 3648 8715 3664 8711 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 9:14 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 20, 9:14 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 914 PM CST TUE FEB 20 2007 .DISCUSSION... TSTM ACTIVITY NOW MOVING INTO STEWART COUNTY. LATEST 00Z MODEL RUNS STILL IN SUPPORT OF SHOWER AND SCATTERED TSTM ACTIVITY SPREADING ACROSS THE CWA. MODEL QPF IS RATHER LIGHT WHICH MEANS THAT THE STRONGER STORM COVG WILL BE MORE ISOLATED TO SCT IN NATURE. FOR NOW...NO UPDATE NEEDED. HOWEVER...UNLESS REINTENSIFICATION OF STORMS UPSTREAM OCCURS...WATCH MAY BE DROPPED PRIOR TO 06Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 450 AM CST TUE FEB 20 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 450 AM CST TUE FEB 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING THE CHANCE OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AS A COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND SUNDAY MORNING. 04
In the hours before
Special weather statement, Feb 20, 8:23 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CST TUE FEB 20 2007 TNZ005-210320- STEWART- 823 PM CST TUE FEB 20 2007 ...A STRONG THUNDERSTORM WILL BE APPROACHING STEWART COUNTY FROM THE WEST... AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 35 MILES WEST NORTHWEST OF DOVER TENNESSEE... AND MOVING EAST AT 30 MPH. THIS STORM SHOULD MOVE INTO THE NORTHWEST PART OF THE COUNTY AROUND OR SHORTLY AFTER 9 PM CST. PEOPLE IN STEWART COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IF THIS STORM DOES NOT WEAKEN AS IT APPROACHES...MARBLE SIZE HAIL OR LARGER ALONG WITH WIND GUSTS FROM 30 TO 40 MPH CAN BE EXPECTED WITH ITS PASSAGE. STEIGERWALDT
Local storm report, Feb 20, 9:35 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 8 NNW DOVER 36.59N 87.90W
02/20/2007 E0.75 INCH STEWART TN PUBLIC
BUMPUS MILLS MARINA REPORTED GROUND WHITE COVERED WITH
HAIL
&&
31Local storm report, Feb 20, 9:38 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 8 N DOVER 36.60N 87.84W
02/20/2007 E1.00 INCH STEWART TN LAW ENFORCEMENT
STEWART COUNTY SHERIFF OFFICE REPORTED QUARTER SIZE HAIL
NEAR BUMPUS MILLS
&&
31Local storm report, Feb 20, 9:55 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 N CLARKSVILLE 36.60N 87.35W
02/20/2007 E0.75 INCH MONTGOMERY TN PUBLIC
GROUND COVERED WITH MOSTLY DIME SIZE HAIL...A FEW HAIL
STONE WERE PENNY SIZE
&&
31Special weather statement, Feb 20, 10:12 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1012 PM CST TUE FEB 20 2007 TNZ005>007-210515- MONTGOMERY-ROBERTSON-STEWART- 1015 PM CST TUE FEB 20 2007 ...STRONG THUNDERSTORMS WERE AFFECTING MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1015 CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAND BETWEEN THE LAKES TO ADAMS...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF SPRINGFIELD TO 8 MILES NORTH-NORTHWEST OF DOVER. THESE STORMS WERE MOVING TO THE EAST AROUND 35 MPH. PEOPLE IN NORTHERN MONTGOMERY...NORTHERN STEWART AND ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL IS EXPECTED WITH THESE STORMS. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Feb 20, 9:31 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 44 min |
| Feb 20, 11:02 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| Feb 21, 12:13 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 17 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.